Jump to content
ACN Latitudes Forums
  • pandas-cover-cropped.pngYour Child Has Changed; Should You Consider PANDAS?

    Have you seen our PANDAS eBook?  Our book is a helpful primer in a friendly question & answer format.  This eBook contains useful information to understand the symptoms of PANDAS, how it is diagnosed (including lab tests), the different types of treatments, approaches for prevention, and how to find the help and support that you need.  Your satisfaction is guaranteed. Learn more

Sign in to follow this  
KLW

Is first IVIg often the worst?

Recommended Posts

Hi, I was successful in finding a local doctor to order IVIg through insurance after having done subQ Ig for nearly a full year. We did 1g/kg as opposed to 2g/kg and honestly I'm thankful the doctor didn't want to start out on the higher dose. I can't imagine what 2g/kg would have done to him. During the 11 hour infusion (higher rate is what triggered side effects) we had chilling/shakes and up to 101 fever but other than that it went smoothly (no anaphylaxis), and after we got home he was eating and in good spirits. It was 24 hours later when it knocked him flat on his back with 103 fever, chilling/shakes, vomiting. I hope this proves to be worth it.

 

Is the first one often wrought with more side effects than subsequent ones? We will be doing monthly as he is hypogammaglobulemia. Could this be die-off (herx)?

 

I'm grateful for hearing of similar experiences.

 

- K

 

Share this post


Link to post
Share on other sites

My ds15 first IVIG had 1mg/kg and he did not have side effects during the infusion but 36 hours after he had a migraine like headache for 3 days which was just . His PANDAS symptoms did not improve but two weeks after IVIG flared even more! 4 weeks later he had his 2nd IVIG - 1mg/kg and this time no headache. It did not cause him to flare more and maybe there was a very slight improvement.

 

The 3rd IVIG treatment 6 weeks later at the higher dose (2mg/kg - done over two days) which I begged for since the lower did not appear to be working was like a miracle drug! Within about two days afterwards he was about 90% symptom free. That lasted for a month. Now he is about at 50% as the IVIG is wearing off. We are waiting to get more IVIG approved. The higher dose really did the trick for us but we did not have any fevers, vomiting , etc. However, I read that the lower dose can just stir things up for the kids and not provide any benefit. Our doctor almost talked me out of the 2mg/kg because he thought it might just make mu ds flare more and get a bad headache. Luckily I followed what all the literature said and what they are doing at Stanford (2mg/kg). My son's neurologist and ND were also pushing our Immunologist to make the dose change.

It is so hard to make these decisions for our kids with these risks involved. Hang in there. I hope your son feels better soon.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...